About 6 months ago I developed a dull rash on the tip of my penis. I had previous bouts with Balanitis (I am circumsized) and went to my GP - he prescribed anti-fungal medication. After 4 weeks it was no better and no worse. Of course this is a sensitve area and I began to comb the web for "Rash on Penis" and it mentioned Herpes - I read through the information and began to get a lot of anxiety reading phrases such as "many people have it for years without knowing" It can be easily be mistaken for a rash, you could have it for years, 90% of the people don't know they have it etc - most people do not get classic blister symptoms. I never had a blister. You know the drill.
I went back and asked my GP and he did confirm some of the stuff I read on the internet - mild skin rash, can be latent for decades etc. I had some promiscuity in past years, but have been with same partner a long time. GP says "does not look like herpes" Next step was Dermatology - Diagnosis was Psoriasis - I did notice some scaling after he pointed it out, but the tip is just a dull undefined rash. Treated with the following - Elidel, then Pramosone 2.5%, Dovonex .005%, Locoid .1%. In that sequence after multiple visits to Dermatologist. Rash never quite disappeared - it did lighten up with the Locoid, but you can't use this for long periods of time. Doctor says trust me - nothing wrong. I should mention that for the last six months, especially in the beginning my anxiety and stress levels were off the chart, which is what may have triggered the psoriasis, or herpes, I read stress is a factor. I should also mention that along with the rash on the tip - I also have a very shinny rash, no scales just below the cap of the penis, this is especially red and noticable when erect. Questions
1. I know Herpes symtoms (symptoms) come and go - could this be prolonged symptoms? 2. Does stress bring on Psoriasis? 3. Why do you think none of the meds are clearing the psoriasis (if that is what it is)4. In 6 months not one blister anywhere - If this was Herpes would this be unusual? I read most people never get visible signs. 5. The scale seemed to go away with the meds, but the red is still there - how long should it take for the red to go away - I read it can be pesky, but this is rediculous. 6. Could it not be going away because I continue to stress? 7. Why is this psoriais coming on all of a sudden - I am almost 50 and never saw this before? 8. Finally - they say that psoriasis can be brought on by injury, but also by any viral infection as well.
I know its long and I tried to give you a comprehensive look at the situation. I anxiusly await your response.
I think you probably had psoriasis or perhaps just irritation (the penis get rubbed, etc.) for a while, but all you have now is leftover shininess from all the medications. My advice is to ignore the skin appearance and forget about the redness, which will go away in time. If the rash reappears in its original form, reapply some medicine for a couple of days until the skin becomes smooth. Redness can take months. If you keep rubbing, examining, or staring at it it, it will last indefinitely. Look up!
Even if this is psoriasis, there is no point in looking for triggers, despite all you read about "stress." (How many people do you know who haven't got any stress?)
There is nothing whatsoever in your description to suggest herpes. Herpes comes and goes, not comes and stays. Since you continue to obsess about it, ask your doctor to perform a herpes blood titer--a negative one would go a long way to reassure you.
If your anxiety persists, consider counseling to go over the issues which continue to trouble your mind over previous sexual exploits. For now, you seem to have had a little rash and some persistent redness, that's all.
This is a follow up - it is now a few weeks later and I still can not get this out of my mind - I still have this stupid rash on teh tip of my penis - it is now almost 6 months. I have been to Dermatologist and doctor and they say not STD, but am still worried. I asked my doctor for Anti Viral meds that I have been talking for a week now and still the rash has not gone away. Any suggestions?
Can't make a definitive diagnosis over the internet, but the rash you are experiencing may be contact dermatitis. Some people exhibit a type IV hypersensitivity to the elastic material found in underwear. I have a theory that briefs and boxerbriefs may cause this secondary to the elastic "stretchiness" of the body of the material that not only gives support, but keeps the material in close approximation to the glans (glands) at all times. It may be worth trying boxers for a while (if you are not already). Also, try changing your laundry detergent to something free of perfumes and dyes, and consider a second rinse of your clothes before putting them in the dryer (in case the detergent is the culprit). I don't imagine that you changed your underwear type or detergent at the same time your rash started, but people can develop new allergies to items they are exposed to for long periods of time. People also exhibit allergies to latex condoms, so I would consider using a polyurethane condom (more expensive, but better heat transmission, and latex free). I would also consider getting the herpes blood titer for some peace of mind, though a positive test doesn't necessarily mean that's what causing your rash (as the other commentor wrote, herpetic rashes tend to wax and wane rather than persist). Post a comment back on the board if you figure anything out. Be well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.